Did something stupid! DONT!

Short version. On Lev since last year, latest dose 75/50 alt days. Decided switch to Naturethroid and did so very successfully in July and on 1.5 grains per day. All good and felt better very quickly. Until - on a stupid whim and after watching Autopsy on Karen Carpenter (wasnt even relevent as it was synthroid she took!!!) on tv I stopped the meds -completely last Thursday. Friday felt ok, Saturday not too bad but SUNDAY OMG!! Felt soo ill mentally and physically. Was like a very bad does of PMT/Depression together with pain everywhere. My OH didnt know what to do with me even suggesting hospital! Why did I think I could do without meds and be so pigheaded I DONT KNOW but how frightening that condition can deteriorate so quickly. Be warned xxx

8 Replies

  • I hope you've recovered quickly. Sometimes we do things we may regret later but we don't have foresight. It shows how important it is not to miss doses.

  • I've noticed that doing "stupid" things is often a sign of being undermedicated. :) My OH gets increasingly irrational (and stubborn!) when she needs a dose increase. I wonder whether 1.5 grains was actually enough for you?

    Hope you start feel better very quickly x

  • Thanks for support. On the up moodwise. Still in pain but easing. Quick deterioration frightening. Note never forget meds when going hols etc!!!

  • Do you think malone1 1 1/2 grains is enough for you? I swopped from levo after 2 years of getting nowhere, but I didn't feel any benefit until I got to 3 grains. I was on 200mcg of levo though.

    I hope you recover quickly!

  • Why on earth did you give up your meds after watching that programme on Karen Carpenter??? According to that pathologist presenter, she was taking up to 10 Synthroid (they didn't state what dose) tablets per day which, even with a hypothyroid problem would be considered to be a stupidly high dose! She had no thyroid problem at all and in her disturbed mind, she was merely 'speeding up' the metabolic process in order to lose weight, but fatally messed her heart up instead.

    Yours was possibly a hard lesson to learn, but by the sounds of it, it won't be one you'll ever repeat... I wish you all the best with your recovery and hope it will be a complete one.

  • I have definitely learned from this

    Feel like whole body siezed up with wrists etc awful. Dont know what was thinking but posters as example to others.

  • I can understand your thinking behind this. What is frightening to me is that I was once told to stop all thyroid meds for a week to introduce adrenal support. I felt awful within days, a swimmy feeling in the head, dizziness, anxiety etc.. and still I read others are told to do the same and I feel like warning them!

  • At least I have myself to blame. I would be very upset if id done so on a doctors advice! The anxiety was worse than the pains and very frightening. I had good support. Couldn't imagine if no one had been home to help rationalise etc!

You may also like...